ACLS Pre-Test (Chief Howe)

30 terms by ChiefHowe 

Create a new folder

Advertisement Upgrade to remove ads

Ten minutes after an 85 year old woman collapses, paramdedics arrive and start CPR for the first time. What actions should they take?

Begin cycles of CPR while preparing the defibrillator to use as soon as possible.

A cardiac arrest patient arrives in the ED with PEA and a heart rate of 30/min. CPR continues, proper ET tube placement is confirmed, and IV access is established. Which medication is most appropriate to give next?

Epinephrine 1mg IV

What is an advantage of using hands-free defibrillation pads instead of defibrillation paddles?

Hands free pads allow for a more rapid defibrillation.

Which action is performed as you prepare for defibrillation discharge?

Continue compressions while charging the defibrillator.

A woman with a history of narrow-complex SVT arrives in the ED. She is alert and orientated but pale. HR is 165/min, and ECG shows SVT. BP is 105/70. IV established. Which is the most appropriate initial treatment?

Vagal manuever.

What is a common but sometimes fatal mistake in cardiac arrest management?

Prolonged interruptions in chest compressions.

You have attempted endotracheal intubation for a patient in respiratory arrest. When you attempt positive pressure ventilation, you hear stomach gurgling over the epigastrium but no breath sounds. Waveform capnography is zero or flat. Which of the following is the most likely explanation for this?

Intubation of the espohagus.

Which statement about IV administration of medications during attempted resuscitation is true?

Follow the IV medications via peripheral veins with a fluid bolus.

A 60 year old man with recurrent VF now has a wide-complex rhythm with no pulse after administration of 1 mg IV and a third shock. What drug is appropriate to give next?

Amiodarone 300mg IV push

While treating a patient in persistent VF arrest after 2 shocks, you consider using IV vasopressin. What guideline for use of vasopressin is true?

Vasopressin is an alternative to a first or second dose of epinepherine in pulseless arrest.

Which cause of PEA is most likely to respond to immediate treatment?

Hypovolemia

Which drug-dose combination is recommended as the initial medication for a patient in asystole?

Epinepherine 1mg/IV

A patient with a heart rate of 40/min reports chest pain. He is confused, and the pulse oximeter shows oxygen saturation is 91% on room air. After O2 administration, what is the first drug you should administer to this patient?

Atropine 0.5 IV bolus

How do you correctly describe the ventilations that should be provided after ET tube insertion, cuff inflation, and verification of tube position?

Deliver 1 ventilation every 6 to 8 seconds (8 to 10 ventilations per minute) without pauses in chest compressions.

A patient in the ED reports 30 min of severe, crushing, substernal chest pain. BP is 110/70, HR is 58/min, and monitor shows regular sinus bradycardia. Pt. has received 325mg Aspirin, O2 4LPM via NC, & 3 sublingual nitro 5 min apart, but continues to have severe pain. What agent is given next (if there are no contraindications)?

Morphine 2 to 4MG IV

Which agent is used frequently in the early management of acute coronary ischemia?

Chewable aspirin.

A 50yo man who is profusely diaphoretic & hypertensive reports crushing substernal chest pain & severe SOB. History of HTN. Has chewed 2 low-dose aspirins @ home & is now receiving O2. What treatment sequence is most appropriate next?

Nitroglycerin & then Morphine, but only if Nitro fails to relieve pain & no contraindications exist.

A 50yo man has a 3-mm ST elevation in leads V2 to V4. Chest pain has been relieved with sublingual nitro. BP is 130/80 & HR is 65/min. What treatment is most approppriate next?

Percutaneous coronary intervention (PCI).

A 70yo woman reports moderate headache & trouble walking. Has facial droop, slurred speech, & difficulty raising right arm. Says she takes "several meds" for HTN. What action is most appropriate next?

Activate the emergency response system; tell the dispatcher you need assistance for a woman who is displayying signs & symptoms of a stroke.

Within 45 minutes of her arrival at the ED, which evaluation sequence should be performed for a 70yo woman with rapid onset of headache, garbled speech, & weakness of the right arm & leg?

History, physical examination, neurologic assessments, & then a NONCONTRAST HEAD CT WITH INTERPRETATION BY A RADIOLOGIST.

Which rhythm is a proper indication for transcutaneous pacing if atropine fails to work?

Complete AV block with shortness of breath.

What cause of out of hospital asystole is most likely to respond to treatment?

Drug overdose.

A 34yo woman with a history of mitral valve prolapse presents to the ED with palpitations. Vital signs: HR 165/min, Resp 14/min, BP 118/92, O2Sat 98% on room air. Lung sounds clear and she claims no SOB or dyspnea on exertion. ECG & monitor display a regular narrow complex tachycardia. What term BEST describes her condition?

Stable SVT.

A 75yo man presents to the ED with a history of light headedness, palpitations, & mild exercise intolerance lasting 1 week. Initial 12 lead displays atrial fib, which continues to show on the monitor at an irregular HR of 120 to 150/min & a BP of 100/70 . What therapy is most appropriate next?

Seeking expert consultation.

You prepare to cardiovert a 48yo woman with unstable tachycardia. The monitor/defib is in sync mode. Patient suddently becomes unresponsive & pulseless as the rhythm changes to an irregular, chaotic, VF like pattern. You charge to 200J & press SHOCK button, but a shock is not delivered. Why?

You cannot shock VF in sync mode.

Vasopressin can be recommended for which of the following rhythms?

SVT, Second-degree AV block, PEA, or Monomorphic wide-complex tachycardia with a pulse?

Answer: PEA

Chest compressions & effective bag-mask ventilations are ongoing in a patient with no pulse. ECG shows sinus bradycardia at 30/min rate. What action is done next?

Giving 1 mg epinepherine IV.

What patient might be a candidate for IV fibrinolytic therapy?

A 62 year old woman presenting 1 hour after onset of symptoms.

A 25yo woman presents to the ED & says she is having another episode of SVT. Her medical history includes an EPS that confirmed a reentry tachycardia, no Wolf Parkinson White syndrome, and no pre-excitation. HR is 180/min. Patient reports palpitations & mild SOB. Vagal manuevers with carotid sinus massage have no effect on HR or rhythm. What intervention should be done next?

IV adenosine

A patient with a HR of 30-40/min reports dizziness, cool & clammy extremities, & dyspnea. All treatment modalities are present. What would you do first?

Give atropine 0.5mg IV bolus.

Please allow access to your computer’s microphone to use Voice Recording.

Having trouble? Click here for help.

We can’t access your microphone!

Click the icon above to update your browser permissions above and try again

Example:

Reload the page to try again!

Reload

Press Cmd-0 to reset your zoom

Press Ctrl-0 to reset your zoom

It looks like your browser might be zoomed in or out. Your browser needs to be zoomed to a normal size to record audio.

Please upgrade Flash or install Chrome
to use Voice Recording.

For more help, see our troubleshooting page.

Your microphone is muted

For help fixing this issue, see this FAQ.

Star this term

You can study starred terms together

NEW! Voice Recording

Create Set